Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online
Ask a Urologist   »  

Is it normal to have frequent urination problem while taking steroids during menopause?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2752 Questions
Yes. I am urinating every hour or two at night. I am female going thru menopause and am on steroids via tapering doses. This started when I started this med. Will be off Feb. 17th. No excessive thirst at all.
Posted Thu, 30 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. Anshul Varshney 29 minutes later
Brief Answer: UTI Detailed Answer: Dear Friend Welcome to XXXXXXX I understand your concern. Since you are on steroids, possibility of urinary tract infection (UTI) is high. UTI can present with increased frequency of micturation , burning micturation. A person may also develop high grade fever. Tell me if you have fever also. I advice you to get following investigations: 1. Urine routine and microscopy 2 Urine culture and sensitivity. You should drink plenty of water and a urine alkalizing syrup is also useful for symptomatic relief. In case you have a pain abdomen or colick , a possibility of kidney / ureteric stone should be considered. If your urine test comes out to be normal , I recommend Ultrasound Abdomen. However I would still keep the possibility of UTI high. An antibiotic would be required if pus cells are seen in urine examination. Your doctor would start you on antibiotics once you have given your urine sample. With the available information this is my best judgment and advice for you , so you may discuss my opinion with your physician. I hope I am able to answer your query ,still if you have any query ask me.
Above answer was peer-reviewed by
Follow-up: Is it normal to have frequent urination problem while taking steroids during menopause? 13 minutes later
I have absolutely no pain upon uribating. No fever. No abd pain. But I do nurture when I uribate more, it feels "hormonal" as I get headaches too. Is there fluid retention w steroids? Bc it also feels I'm relieving some of that too? I can get a urinalysis, no problem. But the only symptom I'm having is the frequent urinating at night. Would transitioning into menopause also be a possible reason?
Answered by Dr. Anshul Varshney 9 minutes later
Brief Answer: Detail follows Detailed Answer: Dear Mam Yes steroids can cause fluid retention but excessive urination is unlikely due to it. Hormonal imbalance can also cause this. But it is always better to be sure. So get tested. Wish you good health. If you don't have any further query , you may please close the discussion and rate it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor